Jump to content

If you find useful information here, your gift would help keep this site going. Our staff is entirely volunteer.

Photo
* * * * * 4 votes

What is withdrawal syndrome?


  • Please log in to reply
42 replies to this topic

#37 torvikk

torvikk

    Member

  • Members
  • PipPip
  • 16 posts
  • Locationhungary

Posted 24 May 2016 - 12:55 PM

How do you discern withdrawal-depression from primary (returning) depression? I'm in 3rd week zero and have the horrible lethargy/fatigue and I know it well from my depression history. I fear it will not go away because it is the condition I started taking the med for - in which case it would be better to start taking the med again right away.


(I don't remember what I used to take before 2005. It was a few years.)

2005-venlafaxine 150 mg - for major depressive disorder

2015-venlafaxine down to 75mg

end of march - stopped venlafaxine altogether after 1 month of tapering.

beginning of march - crossfade from Vfx into brintellix 15 mg. Stopped after 1 month (Decided to stop ADs)

same time - started taking 0,625 lorazepam daily, taken at different times of the day, when most needed.

 

june 9th - reinstated 2x12,5mg/day. No change after 2 days. Some relief after 4 days. After 6 days it gets worse again. June 14th - increased to 2x25 mg/d. June 19th - Feeling all the withdrawal symptoms again.


#38 scallywag

scallywag

    Platinum star

  • Moderators
  • 3,878 posts
  • LocationOntario, Canada

Posted 24 May 2016 - 01:46 PM

Welcome torvikk.

 

Many psychotropic drugs cause withdrawal; the symptoms of withdrawal are very similar to original conditions. Have you read this thread from the beginning? First post by Altostrata

 

Please start a thread in the Introductions and Updates Forum.  People are more likely to see and your question there.

 

Some questions for you to answer in your first post in your Introduction thread:

 

What drugs did you take?  How much?  When was your last one?

Did you just stop taking it or did you gradually reduce to zero? 

If you gradually reduced, how long did you take to get to zero?

 

You can write that information in your post and in a signature.  Please create a signature. When it appears below every post you make, it will help others to understand and help you.   Instructions on Making a Signature .


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results
Cymbalta (brand name), 60 mg 2012 - 2015; 20 mg to 7 mg in 2016, taper details in this post;
2017: 6.3 (58 beads) Feb. 1; 5.6 mg (52) Feb. 22; 5.4 mg (50) Mar. 15;
Current dose: 5.1 mg (47 beads) 2017-Mar-25
+ Supplements: fish oil (1500 mg EPA/500 mg DHA), Vitamins: D3, K2, C; Minerals: Mg, Se, Cr, I, V
scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet


#39 reachingforthestars

reachingforthestars

    Silver star

  • Members
  • PipPipPip
  • 204 posts
  • LocationEurope

Posted 23 September 2016 - 01:21 AM

I read about neurogenesis and looks like there are only few areas in the brain that can grow new neuron. 

 

"Neurogenesis does not occur everywhere in the brain but is evident in the hippocampus and olfactory bulb and perhaps in the cerebral cortex. New neurons are born not from mature nerve cells but rather develop from neural stem cells that remain in our brains throughout life. "

 

I have speculated that maybe there are two types of damage(or probably more). I feel that at first my WD symptoms were due to neurotransmitter deficiency since my body and brain had to adapt different serotonin levels with SSRI and then without SSRI. 

I feel that my receptors weren't desensitized at that point since I was so full of emotions.

But when I updosed and had bad reaction to it I lost those emotions and I think that due to updosing my receptors also became desensitized. So now I have both altered levels of neurotransmitters due to SSRI and desensitized receptors due to updosing.

 

I have tried to find studies about desensitized receptors becoming sensitized again but haven't find any... 

 

Sorry my clumsy English I hope you can comprehend what I'm trying to say...


Citalopram 40mg from 2003-2015

Jan 2015 started tapering first dropped to 35mgFeb 30mg, March 25mgApril 20mg, May 17,5mg, June 15mgJuly 12,5mg, Aug 12,5mg,

Sep 0mg for 5 days because of stomac flu and after I raised to 7,5mg. All the symptoms of acute WD shaking, diarrhea, vomiting, barely could walk ect. Still didn't realize that it wasn't only stomac flu but I was also going through WD.

Oct 2,5mg and crashed again badly and quickly raised to 4mg. It was then when I knew my symptoms were due to WD.

Then in November after a month holding on 4mg raised to 5mg due to muscle weakness and had a VERY BAD reaction to reinstatement: akathisia(lasted for one or two weeks), insomnia, anhedonia... Drop quicly back to 4mg, Dec 3mg

Jan 2016 2,6mg( in the middle of Jan after I had been on 2,6mg for a week I tried to updose to 2,8mg and immediately had bad reaction to it: akathisia for a day, andehonia got worse. The next day dropped back to 2,6mg), Feb 2,4mg( a new symptom PGAD lasted 24/7 for 2 months after that on and off), March 2,4mg, April 2,3mg, May 2,2mg, June 2,1mg, July 2,0mg( Pgad almost nonexisting, sleeping pretty good, still some anhedonia but there has been a lot of gradual progress), Aug 1,97mg-1,89mg, Sep 1,88mg-1,49mg, Oct 1,48mg- 1,70mg,

Nov 0,65mg- current dose 0,5mg

 


#40 scallywag

scallywag

    Platinum star

  • Moderators
  • 3,878 posts
  • LocationOntario, Canada

Posted 22 October 2016 - 08:32 AM

frustratedgirl: I've moved your post to a new Introduction topic. Here is the link: frustratedgirl: escitalopram.

 

Please ask questions, record symptoms, and post updates there. It's best to keep all that kind of information in one place.


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results
Cymbalta (brand name), 60 mg 2012 - 2015; 20 mg to 7 mg in 2016, taper details in this post;
2017: 6.3 (58 beads) Feb. 1; 5.6 mg (52) Feb. 22; 5.4 mg (50) Mar. 15;
Current dose: 5.1 mg (47 beads) 2017-Mar-25
+ Supplements: fish oil (1500 mg EPA/500 mg DHA), Vitamins: D3, K2, C; Minerals: Mg, Se, Cr, I, V
scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet


#41 OCDee

OCDee

    Member

  • Members
  • PipPip
  • 12 posts
  • LocationLos Angeles, CA

Posted 22 October 2016 - 12:58 PM

I waned to pose a question as to the length of time it took for aome people to show sihns and symptoms of discontinuation ot withdrawal symptoms. I was completwly symtpom free for about a year and have trouble guaging whether or not the symtpoms I am having, particularly insomnia are from discontinuation or not. I began having anxiety and depression about 11 months after discontinuation and insommia almost 14 months after discontinuation. I figure taking to this thread and asking others what they went through may help me find answers.

#42 Lawyerliz

Lawyerliz

    Member

  • Members
  • PipPip
  • 68 posts
  • LocationMerritt Island Florida.

Posted 29 December 2016 - 09:27 AM

Interesting. My stress was Trump winning the election. Was doing pretty ok, but that knocked me for a loop And he's going to be around for 4 years (at least). My PA says a lot of her clients were affected this way! Not under my control of course.

#43 Jayjohnny

Jayjohnny

    Member

  • Members
  • PipPip
  • 94 posts
  • LocationIowa

Posted 07 January 2017 - 07:57 PM

Interesting. My stress was Trump winning the election. Was doing pretty ok, but that knocked me for a loop And he's going to be around for 4 years (at least). My PA says a lot of her clients were affected this way! Not under my control of course.

Hate to break it to you but 4 years will more than likely be 8 for you!
2005: Began switching from one ssri to the next. Very little tapering time was instructed by my psychiatrist. Tried just about every drug on the market. Some two or three times. Nothing reallly helped my moderate depression and anxiety. They only made things worse most of the time!!
2014: Began experiencing severe symptoms while still taking Zoloft, oddly enough. Was forced to quit drugs altogether.
2017: A new year begins having experienced substantial improvement. Still not sure if my symptoms were severe protracted withdrawal or a severe reaction to a med, or possibly a combination of each.